Alert archive / Arizona / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 88, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 2, 2021, 2:23 PM MST for Apache County, Navajo County, Arizona. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 2:23 PM MST (21:23 UTC)
- Expired
- Aug 2, 2021, 2:45 PM MST
- In force
- 22 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 147 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 2514 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085
WUUS55 KFGZ 022123
SVRFGZ
AZC001-017-022145-
/O.NEW.KFGZ.SV.W.0088.210802T2123Z-210802T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
223 PM MST Mon Aug 2 2021
The National Weather Service in Flagstaff has issued a
* Severe Thunderstorm Warning for...
Apache County in northeastern Arizona...
Navajo County in north central Arizona...
* Until 245 PM MST.
* At 222 PM MST, a severe thunderstorm was located near White
River moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Whiteriver, Turkey Creek, Seven Mile, Rainbow City, Fort Apache
Reservation and East Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3388 10998 3395 10982 3377 10962 3368 10995
TIME...MOT...LOC 2122Z 332DEG 17KT 3384 10988
HAIL...1.25IN
WIND...60MPH
$$
ET2 follow-up statements
236
WWUS55 KFGZ 022138
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
238 PM MST Mon Aug 2 2021
AZC001-017-022145-
/O.CON.KFGZ.SV.W.0088.000000T0000Z-210802T2145Z/
Apache-Navajo-
238 PM MST Mon Aug 2 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MST
FOR APACHE AND NAVAJO COUNTIES...
At 238 PM MST, a severe thunderstorm was located near Turkey Creek,
or 34 miles south of Show Low, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Whiteriver, Turkey Creek, Seven Mile and East Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3384 10997 3390 10982 3375 10970 3368 10995
TIME...MOT...LOC 2138Z 332DEG 17KT 3377 10984
HAIL...1.25IN
WIND...60MPH
$$
ET591
WWUS55 KFGZ 022155
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
255 PM MST Mon Aug 2 2021
AZC001-017-022204-
/O.EXP.KFGZ.SV.W.0088.000000T0000Z-210802T2145Z/
Apache-Navajo-
255 PM MST Mon Aug 2 2021
...THE SEVERE THUNDERSTORM WARNING FOR APACHE AND NAVAJO COUNTIES HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire for White River. A
new Severe Thunderstorm Warning was issued for East Fork through
3:14PM.
LAT...LON 3384 10997 3390 10982 3375 10970 3368 10995
TIME...MOT...LOC 2154Z 332DEG 17KT 3371 10980
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 10:04 AM MST, 4 hours 19 minutes earlier.
Area forecast discussion, Aug 2, 10:04 AM MST, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1004 AM MST Mon Aug 2 2021 .SYNOPSIS...Isolated to scattered thunderstorms today will become mainly limited to far eastern Arizona by Tuesday. Limited thunderstorm coverage is forecast to persist through Thursday. Temperatures will warm to around five degrees above normal by mid- week. Shower and storm coverage is expected to spread westward again starting Friday. && .UPDATE...Minor updates were made to precip chances, sky, and wind grids through the next twenty-four hours. However, the message remains the same. Isolated to scattered thunderstorms this afternoon, with much less thunderstorm coverage from Tuesday through Thursday. Updates have been sent. && .PREV DISCUSSION /244 AM MST/...Mostly clear skies have set up over northern Arizona early this morning. Residual mid-level clouds over the Navajo Nation will gradually clear by around sunrise today. These mostly sunny skies during the morning period will help to initiate a day of isolated to scattered thunderstorms. The greatest coverage is expected east of US-89 and I-17 into east-central and northeastern Arizona and the Navajo Nation. There is still a threat for localized flash flooding in this eastern part of the state in the afternoon and early evening hours. An isolated thunderstorm cannot be ruled out as far west as the Bradshaw Mountains or on the Coconino Plateau. Beyond the storms later today, high pressure will also build over the Southwest today. The placement of the ridge axis closer to the AZ/NV state border will place north-central and northeastern Arizona under much drier northerly to northwesterly flow aloft by Tuesday. This flow will then limit the coverage of thunderstorms to primarily the Chuska Mountains and White Mountains from Tuesday through Thursday. Gusty winds and light to moderate rainfall is possible near any thunderstorms in this mid-week period. Daytime temperatures will increase into mid-week with clearer skies, less storm coverage and increasing heights aloft. Some lower elevations could see heat impacts from late morning into early evening on Wednesday and Thursday. This would include the mid and lower elevations of the Grand Canyon where anyone hiking or recreating in the Canyon later this week should anticipate some heat potential. There is even a 70-80% chance of exceeding 110 F near Phantom Ranch for Wednesday and Thursday. While no heat products are currently in effect for mid-week, this will be further assessed over the next few forecast periods. A series of shortwaves rotating around the northern part of the high pressure and a potentially strong area of low pressure moving southeastward into the PacNW is progged to help break down the high pressure by Friday. Moisture could again push back into northern Arizona by next weekend as a result. The forecast reflects this potential with increasing chances of precipitation from east to west starting Friday. Temperatures then cool into the weekend as well. && .AVIATION...For the 18Z package...Isolated to scattered -SHRA/-TSRA will develop after 18Z, then largely end after 03Z Tuesday. The greatest thunderstorm coverage is expected near and east of a line from KPGA-KINW-KPAN. Periods of MVFR/IFR cig/vsby and gusty, erratic winds will occur in and around thunderstorms. Otherwise, VFR conditions are expected through 18z Tuesday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated thunderstorms are expected mainly in east-central and northeastern Arizona in the afternoon and evening hours. Storm chances further decrease by Tuesday as a warming trend also begins. Wednesday through Friday...Warm and mainly dry conditions continue through midweek with light winds. Moisture and storm chances return Friday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...AT/NL AVIATION...AT FIRE WEATHER...NL For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:05 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 1, 5:11 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 49 min |
| Aug 1, 5:22 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Aug 1, 5:28 PM MST | Flash Flood Warning | FGZ | Gila, Navajo | 5 hr |
| Aug 1, 5:49 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 1, 5:49 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 3 hr |
| Aug 1, 6:04 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Aug 1, 6:20 PM MST | Flash Flood Warning | FGZ | Gila, Navajo | 3 hr |
| Aug 1, 7:55 PM MST | Flash Flood Warning | FGZ | Gila | 2 hr |
| Aug 1, 8:26 PM MST | Flash Flood Warning | FGZ | Gila | 115 min |
| Aug 1, 8:59 PM MST | Flash Flood Warning | FGZ | Gila | 85 min |
| Aug 1, 9:47 PM MST | Special Weather Statement | FGZ | 28 min | |
| Aug 2, 1:59 PM MST | Flash Flood Warning | FGZ | Apache | 3 hr |
| Aug 2, 2:44 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 31 min |
| Aug 2, 4:06 PM MST | Special Weather Statement | FGZ | Apache | 39 min |
| Aug 2, 4:14 PM MST | Special Weather Statement | FGZ | 31 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.